MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513381
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).This event was reported by the distributor.The reported healthcare facility is: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity biopsy forceps was to be used for a gastrointestinal biopsy procedure performed on (b)(6) 2021.During preparation, a hair-like foreign object was found inside the sterile area of the packaging.No damage was noted in the packaging and it was sealed.Another radial jaw 4 biopsy forceps was used to complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block e1: this event was reported by the distributor.The reported healthcare facility is: (b)(6).Block h2: additional information: b5 event description, e1 initial reporter address.Block h6: medical device problem code a1802 captures the reportable event of packaging foreign matter.Block h10: the returned radial jaw 4 biopsy forceps pouch was analyzed, and a visual inspection noted that the sealed areas of the pouch were intact.No hair was found on the pouch.The reported event was not confirmed.Based on all available information, device analysis found no issues with the pouch during visual test.Therefore, the most probable cause code is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity biopsy forceps was to be used for a gastrointestinal biopsy procedure performed on (b)(6) 2021.During preparation, a hair-like foreign object was found inside the sterile area of the packaging.No damage was noted in the packaging and it was sealed.Another radial jaw 4 biopsy forceps was used to complete the procedure.There were no patient complications as a result of this event.A photo was provided confirming the reported event.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12378456
Report Number3005099803-2021-04406
Device Sequence Number4115629
Product Code FCL
UDI-Device Identifier08714729777953
UDI-Public08714729777953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model NumberM00513381
Device Catalogue Number1338
Device Lot Number0027109659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1